Dexamethasone side effects

Hi ladies…after your advice again. Has anyone been on dexamethasone 8mg a day steroids? Ive been on them just a week and reducing them from tomorrow to 4mg a day. Only have to take for 2 weeks for breathlessness  and then will be assessed.

But for the last 3 days I’ve had the most vile taste in my mouth and can’t shift it…is this from the steroid rather than the capecetabine? 

Ive also got the usual s/e of steroids …the CONSTANT EATING!!  I’m eating an orange or yoghurt after every meal to kill the foul taste in my mouth but thats only temporary too.

love bev xx

Hi Bevy. I took high dose steroids for a while when I had radioththerapy to my back.

I remember not sleeping but no bad taste in mouth…although I may have forgotten!..I don’t get a bad mouth taste with caprcitabine either?..Hope it settles.xx

Thanks pam…think it is the dexa. I just googled side effects and its common. Horrid though!
Thanks for the “bevy” …this is my name at home and it really made me smile ??
Hope things are going well for you xxxx

Still on my phone which has predictive text! Computer is at repair shop getting new hard drive! Anyway off to the vale today lookng at medieval church wall paintings!.

Thanks lynda. Yes j do remember opal fruits! Will have to try them for the taste problem. Ive been eating oranges as they seem to dispel it but its short lived. Also having lot of dizziness but thats listed as a side effect too. I feel like I’m walking sideways all the time!
Reducing dose by half from today so maybe will be better xxxxxx

No not cold at all. Just spaced out! Yes breads a good idea. Although with this appetite half of its gone already. Will be doing another tomorrow so that the rest of the family can have some too hehe!
Lots love xxxxx

Hi all please can anyone advise on best treatment for the horrid dex spots/acne?! I’ve been on these for 6 months and really breaking out in them now!!! Thanks x

Bev, I had that and was told it was oral thrush due to chemo. They gave me tablets to take it away and I take these every so often if it comes back. Not sure if that’s the same as yours but might help a bit?

God these steroids!!! They keep you going but are just something else arent they! I’ve been on them 6 months and on 8mg a day so the moon face and weight thing been charming … Not. But the last week my fave suddenly swelled up massively very quickly and I was concerned something serious was happening to be but the oncologist said steroids can do that, be quite gradual then suddenly take off hence my face suddenly so huge! Has anyone else found this? Lofs of love from big faces hamster cheeks :wink: xxx

Havent had rash yet helen12 but an acne type rash is listed on my paperwork as a se of docetaxel ?
Dont think its the steroids. Hope its not too troublesome for you xxx

Sorry meant helen44 x

Helen it’s the dex I had and have the same but it’s like different, spreads quicker and seems quite a spreader just try not to touch it coz it does spread…one of the many joys of dex. Bec I’ve been on steroids 6 months now high dose coz my recurrent brain tumour is growing do i have t be. Lots of crazy side effects and iver 2 weeks my fat moon face has turned to what they csll cushingoid face its doubled in bloody size! Long term use though has caused that don’t wanna scare you! But yes rash acne etc defo dex xxxx